The hair loss is far more likely to be due insufficient levels of the biologically active thyroid hormones, Free T4 and Free T3, than it is the med itself. If you will post your thyroid related test results and reference ranges shown on the lab report we can try to assess your status. Also, hypo patients are frequently deficient in Vitamin D, B12 and ferritin. Low ferritin can also cause hair loss. Have you been tested for those?
Yes I have been :-) All my other labs are good... I'll try to get the thyroid lab results but he said they were good.... like I said.. it's just weird.... it never got this thin until I started this medicine :-(
Most doctors use "Reference Range Endocrinology", by which they will tell you that a thyroid hormone test result that falls anywhere within the range is adequate. That is very wrong. The ranges are far too broad, due to erroneous assumptions used to establish the ranges. So "good" may not be good enough for you. Please do get the lab report and post results and reference ranges.
It is quite common for hypo patients to find that their symptoms get no better , or slightly worse, when first starting on thyroid med. The reason is that as you add the med, your TSH level goes down in response, and your thyroid gland produces less T4 and T3. Since serum thyroid levels are the sum of both natural thyroid hormone, and thyroid med, the levels may not start rising until the dosage is such that TSH is minimal or suppressed. Then further increases in thyroid med will start raising your T4 and T3 levels.
A good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T4 and Free T3 levels as needed to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results.
Ok... just called the doc who did the most recent lab... and the nurse said they checked t3 and t4 levels... and they were good...... I'm thinking it would be best to go off this medicine...... :-(
Waiting for labs in the mail....
The nurse and doctor would consider any test result that falls within the reference range as being "good". As I mentioned, that is not the case. When you get the lab report, please post results and reference ranges. Then we will be better able to figure out what is going on.
In the interim, I would not stop taking the thyroid med. If you do, and you need it you will only delay improvement. What med and dosage are you taking?
You also said your Vitamin D, B12 and ferritin were good. If you have those, please post results.
Yes. I will post those results as soon as I get the copies in the mail :-)
I'm really worried about staying on this medicine. Seeing as I've been on it 3 months and my symptoms have only worsened.
I take Levothyroxin 75 mcg....... but I think I'll be going back to my original amount of 50 mcg today.